Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 46, NWS Honolulu, HI

June 22, 2013Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 22, 2013, 3:08 PM HST for Hawaii County, Hawaii. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2013, 3:08 PM HST (01:08 UTC)
Expired
Jun 23, 2013, 6:42 AM HST
In force
16 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WWHW70 PHFO 230108
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
308 PM HST SAT JUN 22 2013

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS...


HIZ028-231415-
/O.NEW.PHFO.WI.Y.0046.130623T0108Z-130623T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
308 PM HST SAT JUN 22 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

MORRISON
2 follow-up statements
050 
WWHW70 PHFO 231329
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST SUN JUN 23 2013

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS...

HIZ028-232200-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-130623T2200Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
329 AM HST SUN JUN 23 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH NOON HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

REYNES
085 
WWHW70 PHFO 231642
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
642 AM HST SUN JUN 23 2013

...WIND ADVISORY CANCELLED FOR THE BIG ISLAND SUMMITS...

HIZ028-231745-
/O.CAN.PHFO.WI.Y.0046.000000T0000Z-130623T2200Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
642 AM HST SUN JUN 23 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS AT THE SUMMITS HAVE DROPPED BELOW ADVISORY LEVELS. 

$$

MORRISON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 22, 9:36 AM HST, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 22, 9:36 AM HST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
936 AM HST SAT JUN 22 2013

.SYNOPSIS...
MODERATE TO LOCALLY FRESH TRADE WINDS WILL CONTINUE THROUGH
MONDAY...THEN DIMINISH INTO NEXT WEEK. LOW CLOUDS AND SHOWERS WILL
FAVOR WINDWARD AND MAUKA AREAS...ESPECIALLY DURING NIGHTS AND
MORNINGS. THE GUSTY TRADES MAY ALSO CARRY A FEW SHOWERS OVER TO
LEEWARD SIDES OF THE SMALLER ISLANDS. THE LEEWARD BIG ISLAND WILL
HAVE AFTERNOON AND EVENING CLOUDS WITH EMBEDDED SHOWERS. WISPY HIGH
CLOUDS WILL STREAM OVER THE STATE THROUGH SUNDAY.

&&

.DISCUSSION...
HIGH PRESSURE REMAINS THE CONSTANT SUMMERTIME FEATURE TO THE NORTH
OF THE STATE...PROVIDING BREEZY TRADE WINDS THROUGH MONDAY.
SHOWERS WILL CONTINUE TO PUSH INTO THE WINDWARD SLOPES WITH AN
OCCASIONAL SHOWER PUSHING LEEWARD OVER THE SMALLER ISLAND
MOUNTAINS. AN UPPER LEVEL TROUGH CURRENTLY OVER THE STATE WILL
PULL UP SOME CIRRUS FROM THE SOUTH BRINGING SOME INCREASED COLOR
TO OUR SUNRISE/SUNSETS. THE WISPY HIGH CLOUDS WILL LAST THROUGH
THE WEEKEND AS THE UPPER TROUGH PUSHES OFF TO THE NORTH.

THERE IS SOME ANOMALOUS WEATHER OVER THE NORTHERN PACIFIC AS OUT-
OF-SEASON LOW PRESSURES MOVE EAST TOWARD THE MAINLAND. WHILE THESE LOWS
DIVE INTO THE NORTHWEST US/CANADIAN COAST...THEY WILL PUSH THE HIGH
PRESSURE CONTROLLING OUR TRADES WESTWARD OVER THE NEXT FEW DAYS. THE
WESTWARD PUSH WILL TURN OUR WINDS FROM THE CURRENT EASTWARD FLOW TO
A NORTHEASTERLY DIRECTION. LOWER PRESSURES FROM THE NORTH WILL ALSO
WEAKEN THE SUBTROPICAL HIGH...DROPPING TRADE WIND SPEEDS TO
MODERATE AS THEY TURN NORTHEASTERLY TUESDAY.

WINDWARD SHOWERS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH
NIGHTTIME MAXIMA AND DAYTIME MINIMA...AND LEEWARD LOCATIONS WILL
SEE AN OCCASIONAL SHOWER. THERE WILL BE A DECREASE IN SHOWER
ACTIVITY AS THE WINDS TURN NORTHEASTERLY MONDAY AND TUESDAY. LOW
LEVEL MOISTURE WILL BE AT A MINIMUM AS DRIER AIR PUSHES OVER THE
STATE. WEDNESDAY...MOISTURE LEVELS WILL INCREASE FROM THE NORTH AS
AN OLD FRONTAL BOUNDARY REACHES KAUAI...AND AN UPTICK IN SHOWERS
IS EXPECTED OVER KAUAI AND OAHU LATE WEDNESDAY INTO EARLY FRIDAY.
THE BOUNDARY IS NOT FORECAST TO REACH MAUI COUNTY OR THE BIG
ISLAND...AND LIMITED WINDWARD SHOWERS WILL CONTINUE OVER THOSE
ISLANDS.

&&

.AVIATION...
CURRENT EPISODE OF PERSISTENT TRADE WINDS PUSHING NUMEROUS THOUGH
RANDOMLY SPACED PARCELS OF SHOWERY LOW CLOUDS THROUGH THE HAWAIIAN
ISLANDS. THOUGH VFR CONDITIONS SHOULD PREVAIL AT THE TAF SITES...
BRIEF MVFR VIS/CIG CONDITIONS WILL AFFECT WINDWARD AREAS WHICH
INCLUDE PHLI AND PHTO.

AIRMET TANGO WAS POSTED EARLIER THIS MORNING FOR LOW LEVEL
TURBULENCE SW THROUGH W OF MOUNTAIN RANGES OF ALL ISLANDS DUE TO
THE STRENGTHENING OF THE TRADE WINDS OVERNIGHT ACROSS THE STATE.

&&

.MARINE...
THE SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT THROUGH SUNDAY FOR
THE TYPICAL WINDY WATERS AROUND THE BIG ISLAND AND MAUI COUNTY.
WINDS AND SEAS ARE EXPECTED TO DIMINISH LATE MONDAY. THERE ARE
NO SCA CONDITIONS EXPECTED OVER THE HAWAIIAN WATERS FROM TUESDAY
THROUGH FRIDAY.

TRADES WILL CONTINUE TO GENERATE MODERATE-SIZED ROUGH AND CHOPPY SURF
ALONG EAST FACING SHORES INTO MONDAY. SURF WILL DIMINISH STARTING
TUESDAY AS TRADE WINDS WEAKEN.

SUMMERTIME SOUTH SWELLS WILL SUSTAIN SMALL SURF ALONG SOUTH FACING
SHORES THROUGH TUESDAY. A LARGER SOUTH SWELL IS DUE TO ARRIVE
WEDNESDAY...AND PEAK ON FRIDAY. BASED ON THE CURRENT GUIDANCE FROM
THE WAVE WATCH III MODEL...SURF HEIGHTS MAY APPROACH ADVISORY
LEVELS FROM THURSDAY NIGHT INTO FRIDAY. A SMALL...OUT OF SEASON...
NORTHWEST SWELL WILL BRING A BUMP IN SURF TO NORTH AND WEST FACING
SHORES SUNDAY NIGHT INTO WEDNESDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

MORRISON...PUBLIC AND MARINE
FUJII...AVIATION

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.